PMRGCAuk
7,389 members12,130 posts

Any have dizziness/light headedness?

I have had GCA for 1 1/2 years. And from the USA and on the actemra infusions monthly...my dosage is 386 a month. In 1 1/2 years I have found only one other person who has GCA so when I found this group they was a real blessing. I'm wondering if anyone else experiences a fair amount of light headedness/dizziness? Other than the weakness/ fatigue I m pretty much symptom free. But do lack a fair amount of strength.

6 Replies
oldestnewest

Hi Buddyk,

Fatigue is a biggie with GCA/PMR, so you have to learn to manage it I’m afraid - plenty of rests!

The lightheadedness could be due to the medication, I was on actemra so can’t comment - sorry.

I started going to Pilates at about the stage you’re at now because I felt my leg muscles were getting weaker - found it to be very good - still going. Many find Yoga or Tai Chi also helpful - good exercise, but not too strenuous, just what you need!

2 likes
Reply

Thanks! That is soo interesting cause just lately I started walking in mornings and 2 days a week I go to water arobics. So am beginning to gain some strength back after sitting for over a year. I am doing sooooo much better. Than I was. Had a feeling the dizzy feeling was from meds. It is not continuous by any means. Just really wanted to know the source if it.

1 like
Reply

Hi and welcome Buddy! Fellow GCA veterans will be along and people who have experience of Actemra.

The rest of us certainly know about the deathly fatigue and muscle weakness just not sure about the side effects of your particular drug. Pacing and resting is the main advice and gentle muscle strengthening exercises. Perhaps a Physiotherapist could help with those?

Reply

Hello

Also not taking Actemra but just with pred I had some 'spells' of lightheadedness/dizziness when I was tapering from a 'high' dose to about the mid 20s - awful - I sympathise -and thankfully for me only a brief phase but having never experienced this before I ascribed it to the pred as not taking much else except calcium, a PPI and Vits D & K.

Best wishes

Reply

I had light-headed spells - accompanied by racing heart/palpitations which were due to atrial fibrillation. The autoimmune part of PMR/GCA can damge the electrical cells in the heart that govern heart rate.

Reply

Hi Buddy

I have had a GCA for over a year and have experienced dizziness most of the time, always a few hours after taking my pred. Having started at 60mg it wasn't until I got to 15mg that the dizziness was much reduced and now at 11 and a half the light- headiness I feel is now, ironically, due to the tapering and my body not liking the lower dose. But I gather from the medics this is perfectly normal but not nice, instead of worrying I am learning to live with it, and taper very, very slowly.

Good luck.

Sho Sho

1 like
Reply

You may also like...